Neurological Manifestations Related to Immune Checkpoint Inhibitors: Reverse Translational Research by Using the European Real-World Safety Data.
|アブストラクト||Immune checkpoint inhibitors (ICIs) are widely used improving clinical outcomes in many cancer patients. However, they can induce serious consequences, like neurological immune-related adverse drug reactions (NirADRs). Although these are rare complications, they can be serious with important impact on patients' quality of life. Our purpose is to describe these adverse events observed in the European clinical practice context. We carried out a descriptive analysis of individual case safety reports (ICSRs) related to ICIs collected until February 7, 2020, in the European spontaneous reporting database, EudraVigilance, and reported nervous disorders as suspect adverse drug reactions (ADRs). NirADRs were classified according to the Medical Dictionary for Regulatory Activities (MedDRA). In order to identify a hypothetical different reporting probability of the NirADR types between the ICI classes, we carried out a disproportionality analysis. The reporting odds ratio (ROR) with 95% CI was computed comparing the different ICI classes to each other based on their pharmacological target [the cytotoxic T-lymphocyte antigen-4 (CTLA-4), the programmed death-1 (PD-1) or its ligand (PD-L1)]. Finally, we researched in the literature the hypothesized mechanisms, which could explain the onset of these ICI-related neurological complications. Overall, we found 4,875 cases describing 6,429 ICI-related suspected NirADRs. ICI-related neurotoxicities include a wide range of central and peripheral events. These were mainly related to anti-PD-1 agents and occurred in male patients (59%). Our analysis confirmed a gender difference of NirADRs. Twenty-three percent of the events (comprising myasthenia gravis, neuropathy peripheral, and cerebral infarction) had unfavorable fallouts, including fatal outcome (7%). Majority of the NirADRs were categorized as "Neurological disorders NEC" HLGTs MedDRA (2,076; 32%). In 1,094 cases (22%), more NirADRs overlapped with other neurologic complications. An interesting overlapping of myasthenia gravis with myositis or myocarditis emerged. From our disproportionality analysis, an increased reporting probability of peripheral neuropathies and headaches emerged with ipilimumab when compared to anti-PD-1 and anti-PD-L1 agents. However, neuromuscular disorders were more probably reported with anti-PD-1. Several pathogenic mechanisms, including neuronal damage by T cells and autoantibodies and/or cytokine-mediated inflammation processes, have been hypothesized. However, the pathogenesis of these ICI-related complications is not completely understood. Considering the recent marketing authorizations of ICIs, further studies are strongly needed to monitor their neurologic safety profile.|
|ジャーナル名||Frontiers in oncology|
|投稿者||Ruggiero, Rosanna; Stelitano, Barbara; Fraenza, Federica; di Mauro, Gabriella; Scavone, Cristina; Sportiello, Liberata; Rafaniello, Concetta; Di Napoli, Raffaella; Danesi, Romano; Del Re, Marzia; Rossi, Francesco; Capuano, Annalisa|
|組織名||Campania Regional Centre for Pharmacovigilance and Pharmacoepidemiology, Naples,;Italy.;Department of Experimental Medicine - Section of Pharmacology "L. Donatelli",;University of Campania "Luigi Vanvitelli", Naples, Italy.;Unit of Clinical Pharmacology and Pharmacogenetics, Department of Clinical and;Experimental Medicine, University Hospital of Pisa, Pisa, Italy.|